Ohio, 2014

Tornadoes and Damaging Winds in Ohio, February 20 to 21, 2014

February 20 to 21, 2014 · NWS ILN · 7 events in 7 counties and zones

A cold strong front crossed the region during the evening of February 20 into the early morning of February 21. Strong winds just off the surface increased the potential for damaging winds and isolated tornadoes along a line of showers just ahead of the front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$259,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A cold strong front crossed the region during the evening of February 20 into the early morning of February 21. Strong winds just off the surface increased the potential for damaging winds and isolated tornadoes along a line of showers just ahead of the front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 20, 10:14 PM EST, 37 minutes earlier.

Area forecast discussion, Feb 20, 10:14 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1014 PM EST THU FEB 20 2014

.SYNOPSIS...
A VIGOROUS COLD FRONT WILL MOVE EAST THROUGH THE REGION TONIGHT.
HIGH PRESSURE WILL BUILD SOUTH OF THE AREA FRIDAY INTO SATURDAY.
ANOTHER COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SHOWERS AND SCATTERED THUNDERSTORMS HAVE OVERSPREAD ALMOST THE
ENTIRE FORECAST AREA. SEVERE THREAT WILL REMAIN WITH THE LINE
ASSOCIATED WITH THE FRONT. HOWEVER SUSPECT THAT PRE-FRONTAL
PRECIPITATION WILL AFFECT THE ROBUSTNESS OF THIS LINE AS IT HEADS
FURTHER EAST.

THREAT WILL THEN PRIMARILY BE HEAVY RAIN AND FLOODING. THUS FAR
HAVE ONLY BEEN RECEIVING REPORTS OF MINOR FLOODING. HOWEVER
CONCERNED AS THE FRONTAL LINE CONVERGES WITH PRE-FRONTAL ACTIVITY
THAT RAINFALL AMOUNTS COULD INCREASE. IN ADDITION...LATEST GUIDANCE
SUGGESTS THAT PRECIPITATION COULD BE SLOWER TO PUSH EAST ACROSS
THE FORECAST AREA AS PRECIPITATION BECOMES POST-FRONTAL. SO
ALTHOUGH RATES DO NOT APPEAR PARTICULARLY HIGH..A MORE PROLONGED
EVENT COULD PROVE TO BE A GREATER FLOOD THREAT. AND WITH
SATURATED/FROZEN GROUND FLOODING COULD BECOME WIDESPREAD.

FRONT SHOULD STILL CLEAR THE FORECAST AREA BEFORE MORNING. BUT
SLOWER DECREASE IN CLOUDS WILL KEEP TEMPERATURES A BIT WARMER
THAN PREVIOUSLY FORECAST. THERE HAVE BEEN WIND GUSTS AROUND 40 MPH
BEHIND THE FRONT ALTHOUGH EXPECT THESE TO DECREASE SOMEWHAT AS
THE BOUNDARY MAKES IT EAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL BUILD SOUTH OF THE REGION TOMORROW INTO
SATURDAY. GRADIENT WILL STILL BE RATHER TIGHT BETWEEN THIS AND
LOW PRESSURE OVER CANADA. SO EXPECT WINDY CONDITIONS WITH A WIND
ADVISORY IN EFFECT THROUGH FRIDAY. COULD BE SOME STRATOCUMULUS
DURING THE DAY BUT THEN SKIES WILL CLEAR FRIDAY NIGHT AS WINDS
DIMINISH.

A COLD FRONT WILL SAG SOUTHEAST TOWARDS THE FORECAST AREA LATE
SATURDAY AND THEN SLIDE THROUGH THE REGION SATURDAY NIGHT. CLOUDS
WILL INCREASE BUT ONLY EXPECT A SLIGHT CHANCE OF PRECIPITATION
WITH THIS BOUNDARY.

TEMPERATURE GUIDANCE IS FAIRLY WELL CLUSTERED AND SAW LITTLE
REASON TO DEVIATE FAR FROM A MOS CONSENSUS.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
MODELS CONTINUE TO FLUCTUATE ON WHETHER OR NOT THERE WILL BE
PRECIPITATION WITH A WEAK DISTURBANCE ON SUNDAY.  DUE TO MODEL AND
RUN TO RUN VARIABILITY HAVE DECIDED TO LIMIT PRECIPITATION CHANCES
TO A CHANCE WITH THE BEST CHANCE OF PRECIPITATION ACROSS NORTHERN
PORTIONS OF THE FA.  PRECIPITATION WILL MOVE OUT OF THE REGION BY
SUNDAY EVENING.  HIGH PRESSURE WILL WORK INTO THE FA FOR MONDAY.

ANOTHER DISTURBANCE WILL MOVE INTO THE REGION MONDAY NIGHT INTO
TUESDAY.  MODELS ARE IN BETTER AGREEMENT WITH THIS SYSTEM.  THE
BETTER CHANCE OF PRECIPITATION WITH THIS SYSTEM IS ACROSS THE
NORTHERN PORTIONS OF THE FA AS WELL.  TEMPERATURES WILL BE COLD
ENOUGH WITH THIS SYSTEM THAT PRECIPITATION WILL BE IN THE FORM OF
SNOW.  THIS SYSTEM WILL USHER IN COLDER AIR TO THE REGION.  HIGH
PRESSURE WILL THEN MOVE INTO THE REGION BY TUESDAY NIGHT.  HIGH
PRESSURE AND COOLER AIR WILL REMAIN ACROSS THE FA FOR THE REMAINDER
OF THE LONG TERM.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
SHOWERS AHEAD OF MAIN BAND OF CONVECTION WILL AFFECT THE
SOUTHWESTERN TERMINALS THROUGH 02Z. THE FAST MOVING BAND OF
CONVECTION ALONG AND AHEAD OF A COLD FRONT WILL SPREAD SOUTHWEST
TO NORTHEAST ACROSS THE AREA BETWEEN 02Z AND 06Z. IFR VSBYS AND
MVFR CIGS WILL BE POSSIBLE AS THE BAND OF CONVECTION MOVES ACROSS
THE AREA. VERY GUSTY WINDS UP TO 45 KT WILL ALSO BE POSSIBLE.
AFTER THE FRONT PASSES...PRECIPITATION WILL END. HOWEVER...WINDS
ARE EXPECTED TO REMAIN GUSTY...UP TO 30 KTS...FOR THE REMAINDER OF
THE OVERNIGHT TIME PERIOD. CIGS MAY BRIEFLY GO BACK TO VFR BEHIND
THE LINE OF PRECIPITATION...AND WILL THEN RETURN TO MVFR THROUGH
MUCH OF THE MORNING. BY MID MORNING...COLD ADVECTION AND MIXING
WITH DAYTIME SUN WILL BRING A FURTHER INCREASE IN WIND GUSTS UP TO
35 KT. CIGS WILL GRADUALLY IMPROVE TO VFR DURING THE AFTERNOON AS
CLOUDS EXIT THE AREA AND DRIER AIR MOVES INTO THE REGION. BY THE
EVENING...WIND GUSTS WILL BE ON THE DECREASE.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 4 AM EST FRIDAY FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
     WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR OHZ026-034-035-042>046-
     051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL 4 AM EST FRIDAY FOR KYZ089>100.
     WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 4 AM EST FRIDAY FOR INZ050-058-059-066-
     073>075-080.
     WIND ADVISORY UNTIL 6 PM EST FRIDAY FOR INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...NOVAK
AVIATION...LATTO
Hazardous weather outlook, Feb 20, 4:30 PM EST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EST THU FEB 20 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-211500-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
430 PM EST THU FEB 20 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

SHOWERS AND EMBEDDED THUNDERSTORMS WILL OCCUR AHEAD OF A VIGOROUS
COLD FRONT. THIS WILL BRING THE POTENTIAL FOR DAMAGING WINDS.
ALSO A BRIEF ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

In the hours before

Local storm report, Feb 20, 4:55 PM EST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND DMG 1 N PORTSMOUTH          38.75N 82.99W
02/20/2014                   SCIOTO             OH   EMERGENCY MNGR

            *** 1 INJ *** LARGE TREE DOWNED ONTO THREE MOVING
            VEHICLES ON US-23. TWO OF THE CARS WERE TOTALLED. ONE
            INJURED PERSON WAS TRANSPORTED TO THE HOSPITAL.

&&

SNYDER
Local storm report, Feb 20, 4:57 PM EST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
457 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     NON-TSTM WND GST PORTSMOUTH              38.74N 82.99W
02/20/2014  M45 MPH          SCIOTO             OH   EMERGENCY MNGR

&&

SNYDER
Special weather statement, Feb 20, 9:13 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
913 PM EST THU FEB 20 2014

INZ050-058-059-066-073-074-OHZ034-035-042>044-051-060-061-070-077-
210345-
UNION IN-FRANKLIN IN-DEARBORN IN-FAYETTE IN-WAYNE IN-RIPLEY IN-
AUGLAIZE OH-BUTLER OH-DARKE OH-HAMILTON OH-LOGAN OH-MERCER OH-
MIAMI OH-MONTGOMERY OH-PREBLE OH-SHELBY OH-
913 PM EST THU FEB 20 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...PREBLE...
WESTERN MONTGOMERY...MIAMI...SOUTHERN MERCER...WESTERN LOGAN...
NORTHWESTERN HAMILTON...DARKE...WESTERN BUTLER...SOUTHWESTERN
AUGLAIZE...NORTHERN RIPLEY...WAYNE...FAYETTE...NORTHERN DEARBORN...
FRANKLIN AND UNION COUNTIES THROUGH 1045 PM EST...

AT 912 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 29 MILES NORTH OF FRANKLIN TO 26 MILES NORTHWEST OF
GLENWOOD TO 42 MILES WEST OF NAPOLEON...MOVING EAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HAGERSTOWN...CAMBRIDGE
CITY...FORT RECOVERY...CONNERSVILLE...FOUNTAIN CITY...CENTERVILLE...
LAUREL...RICHMOND...ANSONIA...OLDENBURG...BATESVILLE...NEW PARIS...
GREENVILLE...LIBERTY AND BROOKVILLE.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3927 8530 3979 8531 3980 8523 4000 8521
      4001 8482 4045 8481 4044 8386 4028 8397
      4027 8401 4020 8402 3915 8472 3915 8545
      3920 8545
Special weather statement, Feb 20, 9:42 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
942 PM EST THU FEB 20 2014

OHZ026-034-035-042>044-210330-
AUGLAIZE OH-DARKE OH-HARDIN OH-LOGAN OH-MERCER OH-SHELBY OH-
942 PM EST THU FEB 20 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...MERCER...
NORTHWESTERN LOGAN...WESTERN HARDIN...NORTHERN DARKE AND AUGLAIZE
COUNTIES THROUGH 1030 PM EST...

AT 937 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 12 MILES WEST OF CHATTANOOGA TO 20 MILES WEST OF NORTH
DAYTON...MOVING EAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY...
ROCKFORD...COLDWATER...CELINA...ST. MARYS...NEW BREMEN...MINSTER...
WAPAKONETA...SIDNEY...RUSSELLS POINT...CRIDERSVILLE AND BOTKINS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4071 8445 4069 8445 4069 8423 4066 8422
      4063 8379 4027 8398 4027 8481 4071 8481
Special weather statement, Feb 20, 10:33 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1033 PM EST THU FEB 20 2014

OHZ026-034-035-042>044-051-052-210415-
AUGLAIZE OH-CHAMPAIGN OH-DARKE OH-HARDIN OH-LOGAN OH-MERCER OH-
MIAMI OH-SHELBY OH-
1033 PM EST THU FEB 20 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...NORTHWESTERN
MIAMI...SOUTHEASTERN MERCER...WESTERN LOGAN...HARDIN...NORTHEASTERN
DARKE...NORTHWESTERN CHAMPAIGN AND AUGLAIZE COUNTIES THROUGH 1115 PM
EST...

AT 1031 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF CRIDERSVILLE TO EGYPT TO PIKEVILLE...
MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VERSAILLES...
CRIDERSVILLE...WAPAKONETA...BOTKINS...ADA...SIDNEY...RUSSELLS
POINT...KENTON...FOREST AND BELLEFONTAINE.

ALSO...FORT LORAMIE...WEBSTER...LAKE LORAMIE STATE PARK...NEWPORT...
KETTLERSVILLE...RUSSIA...HORATIO...BLOOMER...MCCARTYVILLE AND
UNIOPOLIS ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 4082 8349 4071 8349 4070 8348 4041 8370
      4021 8390 4012 8464 4035 8453 4069 8428
      4069 8423 4066 8421 4066 8411 4065 8410
      4065 8389 4082 8388

ASL
Special weather statement, Feb 20, 10:40 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1040 PM EST THU FEB 20 2014

INZ066-074-OHZ060-070-077-210415-
FRANKLIN IN-DEARBORN IN-BUTLER OH-HAMILTON OH-PREBLE OH-
1040 PM EST THU FEB 20 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EXTREME SOUTHERN
PREBLE...WESTERN HAMILTON...BUTLER...DEARBORN AND EASTERN FRANKLIN
COUNTIES THROUGH 1115 PM EST...

AT 1035 PM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM COLLEGE CORNER TO 4 MILES SOUTHEAST OF
VERSAILLES...MOVING EAST AT 50 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OXFORD...DILLSBORO...
BRIGHT...HARRISON...HIDDEN VALLEY...AURORA...GREENDALE...
LAWRENCEBURG...CLEVES...HAMILTON...COLERAIN TOWNSHIP...FAIRFIELD...
MIDDLETOWN...FOREST PARK AND CHEVIOT.

ALSO...DOVER...NEW TRENTON...SCIPIO...FARMERS RETREAT...ROCKDALE...
LOGAN...REILY...MOUNT SINAI...SOMERVILLE AND GUILFORD ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3920 8509 3951 8488 3953 8487 3953 8482
      3958 8482 3959 8437 3941 8438 3908 8463
      3915 8475 3906 8490 3903 8488 3901 8490
      3899 8500 3898 8500 3898 8504 3895 8506
      3894 8512 3897 8513

HATZOS

The radar

The Cincinnati radar (KILN), 63 km away, was scanning. The volume nearest the first event began at 03:52 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Preble

When
February 20, 10:51 PM EST to 10:55 PM EST
Where
Preble County, 2 mi ESE of Lewisburg
Measured
50 kt (58 mph) measured gust
Reported by
Department of Highways
Coordinates
39.819, -84.345

The Ohio Department of Transportation weather sensor measured the wind gust.

Tornado, Montgomery

When
February 20, 10:53 PM EST to 10:55 PM EST
Where
Montgomery County, 0.87 mi SSW of Phillipsburg to 1.31 mi ENE of Phillipsburg
Rating
EF0
Path length
2.03 mi
Path width
80 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
39.889, -84.408

The tornado touched down one tenth of a mile southeast of the intersection of Sweet Potato Ridge Road and Brookville Phillipsburg Road. The garage door of a residence there was blown in, leading to the removal of the roof and two walls of the garage. The roof was uplifted, flipped, and dropped in the yard immediately to the east. Several trees were also snapped in the yard immediately east of the garage. One of these trees was approximately 18 inches in diameter. The next damage location was approximately two tenths of a mile east of the intersection of Sweet Potato Ridge Road and Brookville Phillipsburg Road. A roof was partially removed from a residence on the south side of Sweet Potato Ridge Road, and blown slightly to the left of the direction of storm motion into a residence on the north side of the road. A combination of the debris and winds blew in two windows on a residence on the north side of Sweet Potato Ridge Road. Yard furniture was also lifted and carried over a tenth of a mile to the north-northeast. The tornado then removed a large portion of a barn roof on the west side of Pansing Road and carried it to the northwest, perpendicular to the direction of storm motion. Other roof debris was lifted and carried across to the east side of Pansing Road. The final damage that was observed before the tornado lifted was on Phillipsburg Union Road approximately one half mile east of the intersection with Pansing Road. This was another instance where debris from a barn was carried a short distance to the northwest of the storm motion. This debris included a portion of the roof and wood siding. Several pine trees about 8 inches in diameter were also snapped, uplifted, and dropped pointing into the direction of the storm motion. All of the damage along the path exhibited convergent motion, along with the noted distances of debris being deposited to the northwest of the original source structures. The maximum estimated wind speed based on the damage surveyed was 85 miles per hour.

Thunderstorm Wind, Miami

When
February 20, 11:09 PM EST to 11:13 PM EST
Where
Miami County, 5 mi NNE of Tipp City
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
40.037, -84.134

Structural damage occurred to a building due to thunderstorm winds.

Thunderstorm Wind, Clark

When
February 20, 11:21 PM EST to 11:25 PM EST
Where
Clark County, New Carlisle
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.930, -84.030

Trees were downed in New Carlisle due to thunderstorm winds.

Thunderstorm Wind, Adams

When
February 21, 12:12 AM EST to 12:16 AM EST
Where
Adams County, 0.69 mi N of Sunshine
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.730, -83.320

Tree limbs were downed due to thunderstorm winds.

Thunderstorm Wind, Scioto

When
February 21, 12:37 AM EST to 12:41 AM EST
Where
Scioto County, 5 mi NE of Lucasville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.931, -82.914

Trees were downed due to thunderstorm winds.

Tornado, Delaware

When
February 21, 12:54 AM EST to 12:55 AM EST
Where
Delaware County, 2.55 mi SSW of Kilbourne to 2.45 mi SSW of Kilbourne
Rating
EF0
Path length
0.13 mi
Path width
80 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
40.295, -82.966

The tornado touched down on the edge of a field along North Old State Road. A large tree and barn sustained significant damage near the beginning of the path of the tornado. The tornado then moved northeast, crossing North Old State Road. A narrow path of additional tree damage was observed in the front yard of a residence. This home sustained minor damage including a garage door blown in, loss of shingles and a couple of broken windows. A nearby utility pole and transformer were snapped with electric lines also downed. Further along the path of the tornado, a large spruce tree was uprooted, an unanchored storage shed was moved off its foundation, and several other trees were damaged. Based on the damage surveyed, the maximum estimated wind speed of this tornado was 85 miles per hour.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2014Every state in 2014This day in weather historyThe tornado archive for Ohio, 2014Warnings in Ohio, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502092, 501833, 502093, 502208, 502209, 502210, 501900.